# SDR CA011002003

- Difficulty date: September 15, 2001
- Submitted: December 12, 2001
- Operation: General aviation
- Make and model: Bell 206B
- Aircraft time: 14,291 hours
- Engine: Allsn 250C20
- System (JASC): 6320 · Main Rotor Gearbox
- Part: Bearing
- Part number: 23034787
- Condition: Failed
- Location: M/R Gearbox
- Component: Gearbox, Rroyce, 6886442
- Stage of operation: CR
- How discovered: O
- Nature of condition: J
- Precautionary procedure: A

## Discrepancy

(CAN) PILOT REPORTED A CHIP LIGHT & A LOUD GRINDING NOISE COMING FROM THE ENGINE REGION. THE PILOT MADE A PRECAUTIONARY LANDING TO A LANDING SIGHT. THE CHIP PLUGS WERE REMOVED & FOUND LARGE AMOUNT OF FLAKES. ON THE INVESTIGATION FOUND THE TWO AND A HALF BEARING FAILED IN THE ENGINE GEARBOX. THE GEARBOX HAS 12264.1 TSN AND 2675.0 TSO. WHEN THE 2 1/2 BEARING FAILED IT CUT A GROOVE IN THE SPUR ADAPTER GEAR SHAFT RACE.
